MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RF*GA35263A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A6: race - requested, not provided d6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the customer called and said part of the wire broke off while pulling out of patient.Blood loss was reported to be less than 250 cc.The patient was reported to be in stable in condition.The procedure outcome was reported to be good.No patient injury or medical intervention.Additional information was received on 11/20/18.The procedure being performed was a post peripheral angiogram.The wire did not break, and it was the coating.An x-ray matched the fragment with wire.The wire was removed from the patient through the catheter.There were no other devices or equipment being used with the reported product such as metal devices or metal entry needles.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date and provide the completed investigation results.The actual sample was returned for evaluation.Visual inspection upon receipt revealed that the urethane outer layer had been sheared off on approximately 1130 -1160mm from the distal end of the device, approximately 30mm in length, where the core wire was noted to be exposed.Magnifying inspection revealed the following.The edges of the urethane outer layer were sheared.A flaw was found on the urethane outer layer at approximately 1128mm from the distal end of the device.On approximately 1163 - 1165mm from the distal end of the device, the urethane outer layer was found to have been sheared along the total circumference, where there was no exposure of the core wire.The outside diameter was measured on the undamaged section and confirmed to meet manufacturer specifications.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the actual sample was exposed to excessive abrading force generated by a metal device, including a metal torque device, used in combination with the actual sample.However, the reported event cannot be definitively determined based on the available information.The ifu states: "do not use a metal torque device with the glidewire.Use of a metal torque device may result in damage to the glidewire.Do not use the glidewire with devices which contain metal parts such as atherectomy catheters, laser catheter, or metal introduction devices as they may cause the glidewire plastic coating to shear and/or sever the wire.".

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8120722
Report Number9681834-2018-00212
Device Sequence Number207523
Product Code DQX
UDI-Device Identifier04987350773210
UDI-Public04987350773210
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberRF*GA35263A
Device Catalogue NumberGR3509
Device Lot Number180514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1